Content warning: bodily functions
I should be sleeping right now. I should be tucked in bed with a kitten curled up in my legs. But I'm not. Instead I've been in and out of the bathroom for the past three plus hours because of diarrhea related to Regorafenib (nee: Stivarga). I took my first dose of the new course, which is three pills. Already I'm feeling that this is going to be more intense than the previous round. I took some Imodium to try to control things and maxed out the 24 hour dose in the first couple of hours (four pills, in case you're wondering). I had one instance where I needed to take a shower afterward and throw out underwear. It's pretty damn intense.
And I get to do it over tomorrow morning. The pill part, at least.
This one has really broken me. I was crying in the bathroom multiple times. It's just yet-another-reminder that I'm not well. The medications to make me better make me sick and doing nothing makes me even sicker. There's no winning with this disease. It continues to take and take and take and I'm wondering how much more I can give.
I know a lot of this is the tiredness talking. I also had a pretty good day overall yesterday and I'm looking at the prospect of not only sleeping in to try to undo the sleep deprivation but also another repeat later tonight of the same bathroom dance.
I'm trying to be grateful during this. I'm grateful that I have the drugs that are working to heal my liver cancer, the drugs to help mitigate the side effects, and Gatorade to give me the electrolytes that plants crave. But it's damn hard to be grateful when your insides are being turned inside-out from something that gives you a five-second warning before you need to be in the restroom or bad things will happen.
Plus I've taken all of the pills to try to calm this down. I have a feeling I'm going to pay for this in the morning.
I'm tired. I just want sleep. I want tomorrow to be a new day with the promise that things will get better. I know that can be fiction sometimes but I want to believe, just for a little while longer.